MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP AVAFLEX CURVED NEEDLE W/ CANNULA; ORTHOPEDIC CEMENT INJECTION CANNULA

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP AVAFLEX CURVED NEEDLE W/ CANNULA; ORTHOPEDIC CEMENT INJECTION CANNULA
Catalog Number 1025011000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the 11g access cannula was advancing through hard bone while using a lot of force.It was discovered the 11g access cannula had sheared off at the distal end.The doctor tried to remove it and ended up sending the patient to a neurosurgeon to remove the remaining portion.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a root cause could not be determined for the event.
 
Event or Problem Description
It was reported that the 11g access cannula was advancing through hard bone while using a lot of force.It was discovered the 11g access cannula had sheared off at the distal end.The doctor tried to remove it and ended up sending the patient to a neuro surgeon to remove the remaining portion.

Brand Name
AVAFLEX CURVED NEEDLE W/ CANNULA
Common Device Name
ORTHOPEDIC CEMENT INJECTION CANNULA
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
kelsey barla
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key21312323
Report Number3015967359-2025-00388
Device Sequence Number8019916
Product Code OAR
UDI-Device Identifier07613327374612
UDI-Public(01)07613327374612(17)260320(10)9545146
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1025011000
Device Lot Number9545146
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown